Alert archive / Kansas / Red Flag Warnings in 2014

Red Flag Warning 25, NWS Wichita, KS

April 26, 201417 counties in Kansas

NWS Wichita, KS issued this red flag warning at Apr 26, 2014, 3:26 PM CDT for 17 counties in Kansas. It took effect at Apr 27, 2014, 12:00 PM CDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 26, 2014, 3:26 PM CDT (20:26 UTC)
In effect from
Apr 27, 2014, 12:00 PM CDT
Expired
Apr 27, 2014, 9:00 PM CDT
In force
9 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 5:21 PM CDTDUST STORMGreat Bend, KSVISIBILITIES REDUCED BELOW ONE MILE AT TIMES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2749 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WWUS83 KICT 262026
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
326 PM CDT SAT APR 26 2014

KSZ052-053-069-093-270100-
/O.CAN.KICT.FW.A.0013.140427T1700Z-140428T0000Z/
/O.CON.KICT.FW.W.0024.000000T0000Z-140427T0100Z/
MARION-CHASE-BUTLER-COWLEY-
326 PM CDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...
053...069 AND 093...

...FIRE WEATHER WATCH IS CANCELLED FOR EXTREME GRASSLAND FIRE
DANGER FOR FIRE WEATHER ZONES 052...053...069 AND 093...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FIRE
WEATHER WATCH.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS
  AFTERNOON INTO EARLY THIS EVENING.
  
* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 26 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ032-033-047>051-067-068-082-083-091-092-271130-
/O.UPG.KICT.FW.A.0013.140427T1700Z-140428T0000Z/
/O.NEW.KICT.FW.W.0025.140427T1700Z-140428T0000Z/
/O.CON.KICT.FW.W.0024.000000T0000Z-140427T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
326 PM CDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047...048...049...050...051...067...068...082...083...
091 AND 092...

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT SUNDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...049...050...051...067...068...082...083...091 AND
092...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM NOON TO 7 PM CDT SUNDAY. 

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS 
  AFTERNOON INTO EARLY THIS EVENING...AND AGAIN SUNDAY AFTERNOON 
  THROUGH EARLY SUNDAY EVENING. 

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KETCHAM
6 follow-up statements
962 
WWUS83 KICT 262357
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT SAT APR 26 2014

KSZ032-033-047>051-067-068-082-083-091-092-271500-
/O.CAN.KICT.FW.W.0024.000000T0000Z-140427T0100Z/
/O.CON.KICT.FW.W.0025.140427T1700Z-140428T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
657 PM CDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT
SUNDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
032...033...047...048...049...050...051...067...068...082...083...
091 AND 092...
...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE
DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...
051...067...068...082...083...091 AND 092...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED
FLAG WARNING FOR SATURDAY EVENING...BUT THE RED FLAG WARNING
REMAINS IN EFFECT FOR THE AREA ON SUNDAY AFTERNOON. 

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY
  AFTERNOON THROUGH EARLY SUNDAY EVENING.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ052-053-069-093-270100-
/O.CAN.KICT.FW.W.0024.000000T0000Z-140427T0100Z/
MARION-CHASE-BUTLER-COWLEY-
657 PM CDT SAT APR 26 2014

...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE
DANGER FOR FIRE WEATHER ZONES 052...053...069 AND 093...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED
FLAG WARNING.

CONDITIONS HAVE DROPPED BELOW EXTREME GRASSLAND FIRE DANGER
MEANING THAT THE WARNING HAS BEEN CANCELLED.  

$$

BILLINGS WRIGHT
948 
WWUS83 KICT 270750
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
250 AM CDT SUN APR 27 2014

KSZ052-053-069-093-272300-
/O.EXA.KICT.FW.W.0025.140427T1700Z-140428T0000Z/
MARION-CHASE-BUTLER-COWLEY-
250 AM CDT SUN APR 27 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
052...053...069 AND 093...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM NOON TODAY TO 7 PM CDT THIS EVENING.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  DEVELOP BY EARLY THIS AFTERNOON AND CONTINUE UNTIL EARLY THIS 
  EVENING.

* WINDS...SOUTH TO SOUTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 
  45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ032-033-047>051-067-068-082-083-091-092-272300-
/O.CON.KICT.FW.W.0025.140427T1700Z-140428T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
250 AM CDT SUN APR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER
ZONES 032...033...047...048...049...050...051...067...068...082...
083...091 AND 092...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  DEVELOP BY MIDDAY AND CONTINUE UNTIL EARLY THIS EVENING.

* WINDS...SOUTH TO SOUTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 
  50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KED
355 
WWUS83 KICT 271620
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1120 AM CDT SUN APR 27 2014

KSZ032-033-047>053-067>069-082-083-091>093-280000-
/O.CON.KICT.FW.W.0025.140427T1700Z-140428T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
1120 AM CDT SUN APR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047...048...049...050...051...067...068...082...083...
091 AND 092...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST THIS AFTERNOON
  GENERALLY ALONG AND WEST OF THE FLINT HILLS.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO 
  DEVELOP BY MIDDAY AND CONTINUE UNTIL EARLY THIS EVENING. 

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45
  MPH.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$
671 
WWUS83 KICT 272035
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
335 PM CDT SUN APR 27 2014

KSZ032-033-047>051-067-068-281145-
/O.NEW.KICT.FW.W.0026.140428T1400Z-140429T0000Z/
/O.CON.KICT.FW.W.0025.000000T0000Z-140428T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-
335 PM CDT SUN APR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047...048...049...050...051...067 AND 068...

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...049...050...051...067 AND 068...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM 9 AM TO 7 PM CDT MONDAY.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  CONTINUE UNTIL EARLY THIS EVENING. CRITICAL FIRE WEATHER
  CONDITIONS WILL ALSO BE POSSIBLE FOR MONDAY.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ052-053-069-082-083-091>093-280000-
/O.CON.KICT.FW.W.0025.000000T0000Z-140428T0000Z/
MARION-CHASE-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
335 PM CDT SUN APR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...
053...069...082...083...091...092 AND 093...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE
  UNTIL EARLY THIS EVENING.

* WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KETCHAM
721 
WWUS83 KICT 272241
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
541 PM CDT SUN APR 27 2014

KSZ032-033-047>051-067-068-281345-
/O.EXT.KICT.FW.W.0025.000000T0000Z-140428T0200Z/
/O.CON.KICT.FW.W.0026.140428T1400Z-140429T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-
541 PM CDT SUN APR 27 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...049...050...051...067 AND 068...
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
MONDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
032...033...047...048...049...050...051...067 AND 068...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  CONTINUE INTO EARLY THIS EVENING. CRITICAL FIRE WEATHER
  CONDITIONS WILL ALSO BE POSSIBLE FOR MONDAY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
  PERSIST INTO EARLY THIS EVENING. WEST WINDS OF 25 TO 35 MPH
  GUSTING TO 45 MPH CAN BE EXPECTED MONDAY. 

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ052-053-069-082-083-091>093-280200-
/O.EXT.KICT.FW.W.0025.000000T0000Z-140428T0200Z/
MARION-CHASE-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
541 PM CDT SUN APR 27 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...
069...082...083...091...092 AND 093...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  CONTINUE INTO EARLY THIS EVENING.

* WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
  PERSIST UNTIL EARLY THIS EVENING. WEST WINDS OF 25 TO 35 MPH
  WITH GUSTS TO 45 MPH ARE FORECAST MONDAY. 

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$
022 
WWUS83 KICT 280200
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
900 PM CDT SUN APR 27 2014

KSZ032-033-047>051-067-068-281700-
/O.EXP.KICT.FW.W.0025.000000T0000Z-140428T0200Z/
/O.CON.KICT.FW.W.0026.140428T1400Z-140429T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-
900 PM CDT SUN APR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
MONDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
032...033...047...048...049...050...051...067 AND 068...
...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...049...050...051...067 AND 068...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN
  MONDAY MORNING INTO THE AFTERNOON HOURS. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ052-053-069-082-083-091>093-280300-
/O.EXP.KICT.FW.W.0025.000000T0000Z-140428T0200Z/
MARION-CHASE-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
900 PM CDT SUN APR 27 2014

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...
069...082...083...091...092 AND 093...

EXTREME GRASSLAND FIRE DANGER IS NO LONGER EXPECTED THIS EVENING.
THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 26, 11:57 AM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Apr 26, 11:57 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1157 AM CDT SAT APR 26 2014

...UPDATED FOR 18Z AVIATION DISCUSSION...

.UPDATE...
ISSUED AT 1111 AM CDT SAT APR 26 2014

SURFACE-BASED THUNDERSTORM CHANCES ARE CONTINUING TO LOOK MORE
AND MORE UNCERTAIN THIS EVENING GENERALLY ALONG/WEST OF THE I-135
CORRIDOR.

LATEST OBSERVATIONS INDICATE 50S TO LOW 60S DEWPOINTS
CURRENTLY STREAMING NORTH ACROSS TX AND OK...WHICH GIVEN THE
STRONG SOUTH WINDS SHOULD REACH THE FORECAST AREA BY PEAK HEATING
LATE THIS AFTERNOON. FORECAST HIGHS REACHING THE 80S TO NEAR 90
ALONG WITH STEEP MID-LEVEL LAPSE RATES SHOULD PROMOTE AMPLE
MLCAPE VALUES OF 2500-3000 J/KG. THIS IS SUPPORTED BY MODIFYING
THE 12Z NORMAN OK SOUNDING. MEANWHILE...MID/UPPER LEVEL WINDS
SHOULD GRADUALLY INCREASE FROM THE SOUTHWEST TOWARD EVENING AS THE
DESERT SOUTHWEST UPPER TROUGH APPROACHES...ALLOWING FOR AMPLE DEEP
LAYER SHEAR MAGNITUDE/ORIENTATION FOR SUPERCELLS.
HOWEVER...DRYLINE CONVERGENCE WILL LIKELY BE LIMITED DUE TO BETTER
LARGE SCALE ASCENT LAGGING WELL TO THE SOUTHWEST...WHICH GIVEN THE
EXPECTED STRONG CONVECTIVE INHIBITION WILL LIKELY MAKE FOR A
CHALLENGING ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT. LATEST
SHORT-TERM GUIDANCE SUGGESTS BETTER DRYLINE CONVERGENCE...LOW-
LEVEL MOISTURE AND HENCE GREATER THUNDERSTORM CHANCES WILL RESIDE
OVER WESTERN OK...WHICH IS SUPPORTED BY THE LATEST HRRR.
HOWEVER...IF AN ISOLATED THUNDERSTORM CAN MANAGE TO DEVELOP AND/OR
MOVE NORTHEAST OUT OF OKLAHOMA...SUPERCELLS CAPABLE OF VERY LARGE
HAIL AND DAMAGING DOWNBURST WINDS ARE POSSIBLE. CLOUD BASES WILL
LIKELY BE TOO HIGH FOR TORNADO DEVELOPMENT EARLY ON...ALTHOUGH ONE
CANNOT BE RULED OUT BETWEEN GENERALLY 8-11PM GIVEN DIURNAL COOLING
AND CONTINUED MOISTURE ADVECTION...*IF* A STORM CAN SUSTAIN ITSELF
UNTIL THEN. AFTER MIDNIGHT...THERE SHOULD BE A GENERAL UPTICK IN
THUNDERSTORM COVERAGE AREAWIDE...AS LARGE SCALE ASCENT ASSOCIATED
WITH THE APPROACHING NEGATIVELY TILTED UPPER TROUGH OVERSPREADS
THE REGION...WITH THE PRIMARY THREATS QUARTER-GOLFBALL SIZE HAIL
AND 70 MPH DAMAGING WINDS.

ADK

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 337 AM CDT SAT APR 26 2014

SEVERE WEATHER MODE AND EXTENT REMAINS THE MAIN CONCERN THIS
WEEKEND. ELEVATED LOW AND MID-LEVEL WARM ADVECTION AND MODEST
MOISTURE TRANSPORT THIS MORNING LOOKS TO PROVIDE SUFFICIENT LIFT
FOR WIDELY SCATTERED CONVECTION ACROSS SOUTHEAST KANSAS. A FEW
ECHOES HAVE BEGUN TO SHOW UP ON THE KICT-88D AS OF 08Z NEAR
COFFEYVILLE. OTHERWISE WARMING ALOFT SHOULD EFFECTIVELY CAP
CHANCES FOR SURFACE BASED CONVECTION ACROSS THE AREA THIS
AFTERNOON. THE DEEPENING LEE SIDE SURFACE CYCLONE WILL RESULT IN
STRONGER GRADIENT SOUTHERLY FLOW AIDED BY DIURNAL HEATING AND SOME
MOMENTUM TRANSFER LATER THIS AFTERNOON. THIS LOOKS TO EXCEED WIND
ADVISORY CRITERIA WHICH SHOULD CONTINUE INTO THE EVENING FOR
LOCATIONS ALONG/WEST OF THE KANSAS TURNPIKE. THE COMBINATION OF
STRONG DIURNAL HEATING AND ADVECTION OF MID TO UPPER 50S DEW
POINTS WILL RESULT IN STRONG INSTABILITY TOWARD 23Z WITH ML CAPE
VALUES NEAR 3000 J/KG JUST EAST OF THE SURFACE DRY-LINE ACROSS
CENTRAL KANSAS. THIS MAY PROMOTE AT LEAST ISOLATED DEEP CONVECTION
ROUGHLY ALONG/WEST OF HIGHWAY 14 TOWARD SUNSET. THE STRONGER DEEP
LAYER SHEAR THIS EVENING WOULD SUPPORT SUPER-CELL STORMS WITH
LARGE HAIL...THOUGH RATHER HIGH LIFTED CONDENSATION LEVELS EARLY
IN THE EVENING WOULD FAVOR DAMAGING WINDS OVER TORNADOES. THAT
SAID...A LIMITED WINDOW FOR A FEW TORNADOES COULD DEVELOP DURING
THE LATE EVENING AS THE SOUTHERLY LOW LEVEL JET TRANSPORTS HIGHER
DEW POINTS PERHAPS INTO THE LOWER 60S ACROSS SOUTH CENTRAL KANSAS.
STRONGER FORCING FOR ASCENT WILL ARRIVE LATE SATURDAY NIGHT AS THE
DEEPENING UPPER TROF BEGINS TO TAKE ON A NEGATIVE TILT AS IT MOVES
OUT ACROSS THE CENTRAL HIGH PLAINS. THIS WILL ALSO BACK THE MID-
LEVEL FLOW PERHAPS MORE CONDUCIVE FOR A TRANSITION TO A MIXED OR
QUASI-LINEAR CONVECTIVE PHASE WITH SCATTERED TO PERHAPS MORE
NUMEROUS CONVECTION JUST EAST OF THE DRY-LINE AS IT BEGINS TO
SWEEP EAST EARLY SUNDAY MORNING. THE GFS REMAINS MORE PROGRESSIVE
WITH THE EFFECTIVE DRY-LINE ACROSS THE FORECAST AREA ON SUNDAY AS
THE DEEP TROPOSPHERIC CYCLONE OCCLUDES TO OUR NORTH ACROSS
NEBRASKA. THIS WILL SHIFT THE RISK FOR CONVECTION AND SEVERE
WEATHER INTO SOUTHEAST KANSAS...PERHAPS EXITING THE FORECAST AREA
BY LATE AFTERNOON. RENEWED SURFACE BASED CONVECTION SHOULD DEVELOP
EARLIER IN THE DAY...PERHAPS BY MIDDAY...DUE TO MID-LEVEL COLD
ADVECTION ERODING THE CAPPING INVERSION EAST OF THE DRY-LINE
ACROSS SOUTHEAST KANSAS. STRONG SOUTH TO SOUTHWEST WINDS ARE
EXPECTED IN THE WAKE OF THE DRY-LINE AND ANOTHER WIND ADVISORY IS
PROBABLE ON SUNDAY. COOLER WEATHER FOR MONDAY WITH PERHAPS A
LIMITED CHANCE FOR SHOWERS/ISOLATED THUNDER AS A SECONDARY TROF
AND FRONT ROTATES AROUND THE DEEP CLOSED LOW ACROSS THE NORTHERN
PLAINS.

DARMOFAL

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 337 AM CDT SAT APR 26 2014

THE DEEP CLOSED LOW LOOKS TO REMAIN THE DOMINANT WEATHER FEATURE
AS IT EVOLVES NORTHEAST ACROSS THE MIDWEST THROUGH MID-WEEK. THIS
WILL RESULT IN A COOLER AND POTENTIALLY UNSETTLED WEATHER PATTERN
WITH AT LEAST SLIGHT TO MODEST CHANCES FOR SHOWERY/LIGHT
PRECIPITATION.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1155 AM CDT SAT APR 26 2014

MAIN CONCERN FOR THE TAF PERIOD IS WHEN AND IF CONVECTION WILL
FIRE DURING THE LAST 12 HOURS OF THE TAF CYCLE. SECONDARY CONCERN
WILL BE GUST SOUTHERLY WINDS THIS AFTERNOON.  SHORT-TERM MODELS
HOLDING OFF ON ANY SORT OF CONVECTIVE INITIATION UNTIL AFTER
00UTC. BOUNDARY LAYER MOISTURE IS IMPROVING...HOWEVER EXCEPT
FOR DIURNAL MIXING...BOUNDARY CONVERGENCE WILL REMAIN WEST OF THE
CWA. EXPECT MOISTURE TRANSPORT TO INCREASE DURING THE EVENING
AND OVERNIGHT HOURS...WHICH WILL AID IN CEILING DEVELOPMENT AND
ALSO CONVECTIVE POTENTIAL. ANY CONVECTION THAT DEVELOPS WILL BE
ISOLATED DUE TO THE SHALLOWNESS OF THE MOISTURE...SO LEFT THUNDERSTORMS
OUT OF TAFS FOR NOW. THE ONLY EXCEPTION WILL BE AT KCNU...WHICH MAY
INHERIT CONVECTIVE CLUSTER MOVING OUT OF OKLAHOMA AFT 08 UTC.

&&

.FIRE WEATHER...
ISSUED AT 337 AM CDT SAT APR 26 2014

STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED ACROSS THE AREA TO
THE SOUTH OF THE DEVELOPING DEEP CYCLONE OVER THE WEEKEND. THIS
WILL ELEVATE THE FIRE DANGER IN THE ABSENCE OF CONVECTION INTO
THE VERY HIGH TO EXTREME CATEGORIES ACROSS MUCH OF THE AREA WITH
THE GREATEST FIRE WEATHER CONCERNS OVER WESTERN PORTIONS OF SOUTH
CENTRAL AND CENTRAL KANSAS.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    88  63  79  49 /  10  50  30  10
HUTCHINSON      90  62  78  49 /  10  40  20  10
NEWTON          87  62  76  49 /  10  50  30  10
ELDORADO        86  64  78  49 /  10  60  40  10
WINFIELD-KWLD   88  64  79  49 /  10  60  40  10
RUSSELL         90  61  73  47 /  10  30  10  20
GREAT BEND      90  59  74  46 /  10  30  10  10
SALINA          89  63  77  49 /  10  50  30  10
MCPHERSON       89  62  77  48 /  10  50  20  10
COFFEYVILLE     85  66  79  51 /  30  50  60  10
CHANUTE         84  66  78  51 /  80  50  60  20
IOLA            84  66  76  52 /  70  50  60  20
PARSONS-KPPF    85  66  79  51 /  60  50  60  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-
047>053-067>069-082-083-091>093.

FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR KSZ032-033-047>053-067>069-082-083-091>093.

WIND ADVISORY UNTIL 11 PM CDT THIS EVENING FOR KSZ032-033-
047>053-067>069-082-083-091>093.

&&
Hazardous weather outlook, Apr 26, 10:36 AM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1036 AM CDT SAT APR 26 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-271545-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1036 AM CDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTH WINDS WILL HELP PROMOTE VERY HIGH TO EXTREME
GRASSLAND FIRE DANGER THIS AFTERNOON INTO EARLY THIS EVENING
ACROSS MUCH OF THE AREA. THE GREATEST RISK IS EXPECTED ACROSS
PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. PLEASE REFER TO THE
RED FLAG WARNING AND WIND ADVISORY FOR DETAILS.

THERE IS A SLIGHT CHANCE FOR AN ISOLATED SEVERE THUNDERSTORM OR
TWO THIS EVENING BETWEEN 6 PM AND MIDNIGHT...GENERALLY ALONG AND
WEST OF THE INTERSTATE 135 CORRIDOR. THE HIGHER LIKELIHOOD FOR
THUNDERSTORM DEVELOPMENT WILL LIKELY BE OVER WESTERN OKLAHOMA.
HOWEVER...IF A STORM OR TWO CAN MANAGE TO FORM OVER SOUTH-CENTRAL
KANSAS...SUPERCELLS CAPABLE OF VERY LARGE HAIL UP TO BASEBALL
SIZE...DESTRUCTIVE WINDS TO 70 MPH AND AN ISOLATED TORNADO ARE
POSSIBLE. AFTER MIDNIGHT...THUNDERSTORM CHANCES SHOULD GRADUALLY
INCREASE AREAWIDE...WITH A CONTINUED THREAT FOR HAIL UP TO
GOLFBALL SIZE AND DAMAGING WINDS UP TO 70 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE DRY-LINE IS EXPECTED TO SURGE EAST ON SUNDAY...WITH A CHANCE
OF STRONG TO SEVERE STORMS SUNDAY AFTERNOON ACROSS THE FLINT
HILLS AND SOUTHEAST KANSAS. WHILE A TORNADO CANNOT BE RULED
OUT...THE MAIN RISKS ARE EXPECTED TO BE LARGE HAIL UP TO GOLF
BALL SIZE AND DAMAGING WINDS TO 70 MPH.

VERY HIGH TO EXTREME GRASSLAND FIRE DANGER IS EXPECTED AGAIN
ACROSS SOUTH CENTRAL AND CENTRAL KANSAS ON SUNDAY AFTERNOON.
PLEASE REFER TO THE FIRE WEATHER WATCH FOR DETAILS.

VERY HIGH GRASSLAND FIRE DANGER WILL REMAIN POSSIBLE ACROSS
PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS DURING THE AFTERNOON
HOURS MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS ANTICIPATED THIS EVENING FOR
LOCATIONS ALONG AND WEST OF THE KANSAS TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:46 AM CDTFire Weather WatchICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more39 hr
Apr 26, 3:50 AM CDTWind AdvisoryICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more19 hr

Nearby

Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.